MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG DAA DOUBLE OFFSET ADAPTER LEFT 80/45; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG DAA DOUBLE OFFSET ADAPTER LEFT 80/45; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 75102237
Medical Device Problem Codes Difficult to Insert (1316); Incomplete or Inadequate Connection (4037)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the handle is not locking onto the broaches.The issue was noticed during surgery.The procedure was completed using the same device.A delay of 30 min or less was reported.
 
Additional Manufacturer Narrative
It was reported that the handle is not locking onto the broaches.The issue was noticed during surgery and the procedure was completed using the same device.The device, used in treatment, was not returned for investigation.A visual inspection could therefore not be performed.Based on the performed complaint history review, no additional complaint was detected for the batch in question.Furthermore, the production documentation was reviewed and no deviations from the standard manufacturing procedure were detected.Based on the performed investigations, the failure mode of the reported issue could not be confirmed and the root cause of the reported problem remains unknown.There is no indication that the device failed to match specification at the time of manufacturing.The need for corrective action is therefore not indicated.Nevertheless, smith and nephew will continue to monitor the device for similar issues.This investigation is considered closed.The complaint will be reopened should the device be received.

Brand Name
DAA DOUBLE OFFSET ADAPTER LEFT 80/45
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key11654380
Report Number9613369-2021-00153
Device Sequence Number3495016
Product Code JDI
UDI-Device Identifier00885556535424
UDI-Public00885556535424
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75102237
Device Catalogue Number75102237
Device Lot NumberA61327
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/19/2021
Supplement Date Received by Manufacturer06/03/2021
Initial Report FDA Received Date04/13/2021
Supplement Report FDA Received Date06/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1